Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 10, 2001, 11:06 PM CDT for Graham County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:06 PM CDT (04:06 UTC)
- Expired
- Apr 10, 2001, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:18 PM CDT | Hail 1 | Hill City, KS | |
| Apr 10, 11:20 PM CDT | Hail 1.75 | St Peter, KS | Hail first reported as Quarter sized. |
| Apr 10, 11:44 PM CDT | Hail 1 | Bogue, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 110407 SVRGLD KSC065-110445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1106 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAHAM COUNTY IN NORTHWEST KANSAS * UNTIL 1145 PM CDT * AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF MORLAND...OR ABOUT 12 MILES WEST OF HILL CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILL CITY AT 1125 PM CDT ANOTHER LOCATION IN THIS WARNING IS...PENOKEE. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3936 10015 3923 10002 3942 9978 3954 9995 LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:38 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 10, 10:38 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 938 PM MDT TUE APR 10 2001 UPDATED ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH 124. NO OTHER CHANGES MADE AT THIS TIME. .GLD...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT (1 AM CDT) FOR ALL OF EASTERN COLORADO AND AREAS WEST OF A JENNINGS TO QUINTER KANSAS LINE FOR NORTHWEST KANSAS. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR GRAHAM AND NORTON COUNTIES UNTIL 4 AM CDT. WIND ADVISORY ON WEDNESDAY FOR ALL OF NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. AWJ/LAMMERS
In the hours before
Local storm report, Apr 10, 8:19 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM 7 NW KIT CARSON CO 1 INCH HAIL
04/10/01 CHEYENNE REPORTED BY PUBLIC.Special weather statement, Apr 10, 8:38 PM CDT, 2 hours 28 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES OF EAST CENTRAL COLORADO... CHEYENNE...KIT CARSON AND YUMA COUNTIES AND FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE... THOMAS...SHERIDAN...RAWLINS AND DECATUR. THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL MIDNIGHT MDT (1 AM CDT). A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LARGE HAIL ANDT DAMAGING WINDS MAY ALSO RESULT. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION AS NEEDED. LAMMERS
Local storm report, Apr 10, 9:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM 8 W GOVE KS .75 INCH HAIL
04/10/01 GOVE REPORTED BY PUBLIC.
0849 PM 9 NW GOVE KS .75 INCH HAIL
04/10/01 GOVE REPORTED BY STORM
SPOTTER. HAIL COVERING
THE GROUND.Special weather statement, Apr 10, 10:21 PM CDT, 45 minutes before
KSZ004-016-110900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 921 PM MDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... NORTON AND GRAHAM. THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL 3 AM MDT (4 AM CDT). A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LAR@GE HAIL AND DAMAGING WINDS MAY ALSO RESULT. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION AS NEEDED. LAMMERS
Local storm report, Apr 10, 10:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM PARK KS FUNNEL CLOUD
04/10/01 GOVE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 8 N QUINTER KS .75 INCH HAIL
04/10/01 GOVE REPORTED BY STORM
SPOTTER.
0945 PM QUINTER KS .75 INCH HAIL
04/10/01 GOVE REPORTED BY PUBLIC.
0950 PM 1 S QUINTER KS 1 INCH HAIL
04/10/01 GOVE REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:37 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 38 min |
| Apr 10, 10:14 PM CDT | Tornado Warning | GLD | Gove | 46 min |
| Apr 10, 10:49 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.